Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 215, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 19, 2015, 1:09 AM CDT for Lane County, Scott County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 1:09 AM CDT (06:09 UTC)
- Expired
- Jul 19, 2015, 2:15 AM CDT
- In force
- 66 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 3123 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
270 WUUS53 KDDC 190609 SVRDDC KSC101-171-190715- /O.NEW.KDDC.SV.W.0215.150719T0609Z-150719T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 109 AM CDT SUN JUL 19 2015 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LANE COUNTY IN WEST CENTRAL KANSAS... SCOTT COUNTY IN WEST CENTRAL KANSAS... * UNTIL 215 AM CDT * AT 109 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF MODOC...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... SCOTT CITY...SCOTT STATE LAKE...MODOC...GRIGSTON...MANNING AND HEALY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3870 10052 3831 10068 3843 10112 3870 10112 TIME...MOT...LOC 0609Z 277DEG 29KT 3858 10099 HAIL...0.75IN WIND...60MPH $$ RUSSELL
2 follow-up statements
118 WWUS53 KDDC 190640 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 140 AM CDT SUN JUL 19 2015 KSC101-171-190715- /O.CON.KDDC.SV.W.0215.000000T0000Z-150719T0715Z/ LANE KS-SCOTT KS- 140 AM CDT SUN JUL 19 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR NORTHWESTERN LANE AND SCOTT COUNTIES... AT 140 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF MANNING...MOVING EAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... SCOTT CITY...SCOTT STATE LAKE...MODOC...GRIGSTON...MANNING AND HEALY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3870 10052 3831 10068 3843 10112 3870 10112 TIME...MOT...LOC 0640Z 272DEG 13KT 3858 10082 HAIL...0.75IN WIND...60MPH $$ RUSSELL
918
WWUS53 KDDC 190709
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
209 AM CDT SUN JUL 19 2015
KSC101-171-190717-
/O.EXP.KDDC.SV.W.0215.000000T0000Z-150719T0715Z/
LANE KS-SCOTT KS-
209 AM CDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LANE AND SCOTT
COUNTIES WILL EXPIRE AT 215 AM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM OVER NORTHEAST SCOTT COUNTY AND NORTHERN LANE COUNTY.
LAT...LON 3870 10052 3831 10068 3843 10112 3870 10112
TIME...MOT...LOC 0707Z 277DEG 29KT 3858 10082
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:38 AM CDT, 31 minutes earlier.
Area forecast discussion, Jul 19, 12:38 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1238 AM CDT SUN JUL 19 2015 ...UPDATE TO SHORT TERM... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 1232 AM CDT SUN JUL 19 2015 THUNDERSTORM CHANCES WILL CONTINUE TODAY AS SHORT RANGE MODELS INDICATE A SERIES OF H5 VORT MAXIMA CYCLING THROUGH THE SOUTHWEST FLOW ALOFT INTO THE WESTERN HIGH PLAINS. MEANWHILE, A NEAR STATIONARY FRONTAL BOUNDARY STRETCHING FROM THE OKLAHOMA PANHANDLE NORTHEAST INTO SOUTH CENTRAL KANSAS IS EXPECTED TO BEGIN LIFTING SLOWLY NORTHWARD THIS AFTERNOON. ALTHOUGH THE FLOW ALOFT WILL REMAIN FAIRLY WEAK, SUBSTANTIAL INSTABILITY WITH MUCAPE VALUES IN EXCESS OF 3000 J/KG AND SURFACE CONVERGENCE IN THE VICINITY OF THE FRONTAL BOUNDARY WILL BE ENOUGH TO SUPPORT THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF WESTERN KANSAS AS THE CAP WEAKENS LATE TODAY. DEPENDING ON WHERE THE FRONTAL BOUNDARY SETS UP, THE BEST CHANCE FOR THUNDERSTORMS LOOKS TO BE ACROSS WEST CENTRAL AND CENTRAL KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS EARLY MONDAY. THE POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS EXISTS WITH NAM/GFS MODEL SOUNDINGS INDICATING PW VALUES WELL IN EXCESS OF 1.5 INCHES. LOCALIZED FLOODING COULD BE AN ISSUE WITH THE STRONGEST STORMS. NEAR SEASONABLE TEMPERATURES CAN BE EXPECTED ACROSS WESTERN KANSAS TODAY AS THE AFOREMENTIONED FRONTAL BOUNDARY LIFTS ONLY SLIGHTLY NORTHWARD ACROSS SOUTHWEST AND CENTRAL KANSAS. HIGHS MAY STRUGGLE TO REACH THE 90S(F) NORTH OF THE BOUNDARY ACROSS WEST CENTRAL KANSAS, WHEREAS NEAR 100F IS STILL POSSIBLE IN SOUTH CENTRAL KANSAS SOUTH OF THE BOUNDARY. LOWS ARE EXPECTED DOWN INTO THE 60S(F) IN WEST CENTRAL KANSAS TONIGHT WITH THE LOWER TO MID 70S(F) IN SOUTH CENTRAL KANSAS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 216 PM CDT SAT JUL 18 2015 ON MONDAY THE AFOREMENTIONED UPPER LEVEL TROUGH WILL APPROACH THE CENTRAL HIGH PLAINS AND TEMPORARILY FLATTEN THE UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS. THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY ALONG THE COLD FRONT AND THEN AGAIN LATER TUESDAY AS WARM ADVECTION DEVELOPS AHEAD OF THE NEXT UPPER LEVEL TROUGH. TEMPERATURES WILL ONLY TOP OUT AROUND 90 MONDAY AND IN THE UPPER 80S ON TUESDAY. THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS WEDNESDAY AS THE NEXT UPPER LEVEL TROUGH AXIS PASSES IN THE PRESENCE OF SURFACE LEE TROUGHING AND AMPLE LOW LEVEL MOISTURE. A WARMING AND DRYING TREND WILL COMMENCE BY THURSDAY AND FRIDAY AS UPPER LEVEL RIDGING STRENGTHENS ONCE AGAIN OVER THE SOUTHERN ROCKIES AND SOUTHERN HIGH PLAINS, WITH HIGH TEMPERATURES RISING TO NEAR 100F. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1205 AM CDT SUN JUL 19 2015 WIDELY SCATTERED THUNDERSTORMS WILL DRIFT EASTWARD ACROSS WESTERN KANSAS OVERNIGHT POTENTIALLY AFFECTING ALL TAF SITES WITH VARIABLE GUSTY WINDS. OTHERWISE, VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH EARLY SUNDAY EVENING. LIGHT AND VARIABLE WINDS ARE EXPECTED TO PERSIST THROUGH SUNDAY AFTERNOON AS A STALLED OUT FRONTAL BOUNDARY EXTENDING FROM THE OKLAHOMA PANHANDLE NORTHEAST INTO SOUTH CENTRAL KANSAS MOVES VERY LITTLE DURING THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 91 68 88 / 30 40 30 30 GCK 68 90 67 88 / 40 30 30 30 EHA 68 90 66 89 / 40 30 30 30 LBL 70 90 69 89 / 30 30 30 30 HYS 68 89 69 88 / 60 50 20 20 P28 72 93 71 91 / 40 30 40 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJOHNSON LONG TERM...FINCH AVIATION...JJOHNSON
Hazardous weather outlook, Jul 18, 11:52 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1152 AM CDT SAT JUL 18 2015 KSZ030-031-043>046-061>066-074>081-084>090-191700- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1152 AM CDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM, MAINLY ALONG AND SOUTHEAST OF A LINE FROM ELKHART TO PLAINS TO DODGE CITY TO PRATT. THESE STORMS COULD BE SEVERE WITH HAIL AS LARGE AS HALF DOLLARS AND WIND GUSTS AS HIGH AS 60 MPH. OTHER THUNDERSTORMS ARE EXPECTED TO MOVE ALONG THE INTERSTATE 70 CORRIDOR LATER TONIGHT BUT THESE ARE NOT EXPECTED TO BE SEVERE. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DISCUSSION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST KANSAS SUNDAY AS A STALLED OUT FRONTAL BOUNDARY BEGINS TO LIFT SLOWLY NORTHWARD ACROSS WESTERN KANSAS. THE PRIMARY THREATS WILL BE QUARTER TO GOLF BALL SIZE HAIL, DAMAGING WINDS, AND BRIEF HEAVY DOWNPOURS. THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY AS AGAIN TUESDAY NIGHT INTO WEDNESDAY. ALTHOUGH THE POTENTIAL FOR SEVERE WEATHER IS UNCERTAIN, THE CHANCE FOR SIGNIFICANT RAINFALL EXISTS WITH THE STRONGEST STORMS. HAZARDS WEATHER RISK... SUNDAY... LIMITED FLOODING RISK. ELEVATED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. MONDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. TUESDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. THURSDAY... ELEVATED EXCESSIVE HEAT RISK. FRIDAY... LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY ALONG AND SOUTHEAST OF A LINE FROM ELKHART TO PLAINS TO DODGE CITY TO PRATT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO FINCH
In the hours before
Local storm report, Jul 18, 8:53 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
853 PM CDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST LIBERAL 37.04N 100.94W
07/18/2015 M59 MPH SEWARD KS AWOS
&&
MRSpecial weather statement, Jul 18, 8:59 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 859 PM CDT SAT JUL 18 2015 KSZ084-085-190245- MORTON KS-STEVENS KS- 859 PM CDT SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEVENS AND SOUTHERN MORTON COUNTIES UNTIL 945 PM CDT... AT 859 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF WILBURTON...MOVING EAST AT 35 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUGOTON...ELKHART...ROLLA...WOODS...WILBURTON AND FETERITA. LAT...LON 3699 10204 3719 10204 3723 10109 3700 10108 TIME...MOT...LOC 0159Z 256DEG 29KT 3696 10175 HOVORKA
Local storm report, Jul 18, 9:30 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
930 PM CDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 9 SSW MEADE STATE PARK 37.04N 100.46W
07/18/2015 E65 MPH MEADE KS PUBLIC
&&
MRSpecial weather statement, Jul 18, 10:57 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1057 PM CDT SAT JUL 18 2015 KSZ084-085-190445- MORTON KS-STEVENS KS- 1057 PM CDT SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STEVENS AND SOUTHEASTERN MORTON COUNTIES UNTIL 1145 PM CDT... AT 1057 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ROLLA...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUGOTON...ROLLA AND FETERITA. LAT...LON 3700 10168 3704 10173 3738 10137 3700 10108 TIME...MOT...LOC 0357Z 242DEG 24KT 3703 10154 RUSSELL
Special weather statement, Jul 18, 11:27 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1127 PM CDT SAT JUL 18 2015 KSZ085-086-190515- SEWARD KS-STEVENS KS- 1127 PM CDT SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEVENS AND SOUTHERN SEWARD COUNTIES UNTIL 1215 AM CDT... AT 1126 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF LIBERAL...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIBERAL...WOODS AND HAYNE. LAT...LON 3700 10134 3728 10113 3718 10065 3700 10064 TIME...MOT...LOC 0426Z 224DEG 18KT 3702 10103 RUSSELL
Special weather statement, Jul 19, 12:39 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1239 AM CDT SUN JUL 19 2015 KSZ043-190645- SCOTT KS- 1239 AM CDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 145 AM CDT... AT 1239 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF SCOTT STATE LAKE TO 6 MILES NORTHWEST OF LYDIA...AND MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SCOTT CITY...SCOTT STATE LAKE...MODOC...SHALLOW WATER...GRIGSTON AND MANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3870 10070 3836 10070 3834 10112 3870 10112 TIME...MOT...LOC 0539Z 240DEG 29KT 3880 10103 3836 10136 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:54 PM CDT | Special Weather Statement | DDC | Seward | 51 min |
| Jul 18, 8:01 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 44 min |
| Jul 18, 8:59 PM CDT | Special Weather Statement | DDC | Morton, Stevens | 46 min |
| Jul 18, 9:40 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 37 min |
| Jul 18, 10:57 PM CDT | Special Weather Statement | DDC | Stevens | 48 min |
| Jul 18, 11:27 PM CDT | Special Weather Statement | DDC | Seward | 48 min |
| Jul 19, 12:39 AM CDT | Special Weather Statement | DDC | Scott | 66 min |
| Jul 19, 2:07 AM CDT | Special Weather Statement | DDC | Lane | 38 min |
| Jul 19, 2:31 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 59 min |
| Jul 19, 2:56 AM CDT | Special Weather Statement | DDC | Ellis | 49 min |
| Jul 19, 3:30 AM CDT | Special Weather Statement | DDC | Rush | 30 min |
| Jul 19, 2:52 PM CDT | Flash Flood Watch | DDC | Ellis, Trego | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.